Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 7, 2021Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2021, 3:04 PM EDT for Carroll County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 3:04 PM EDT (19:04 UTC)
Expired
Aug 7, 2021, 3:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

770 
WWUS82 KFFC 071904
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT Sat Aug 7 2021
 
GAZ042-043-071930-
Douglas GA-Carroll GA-
304 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CARROLL, SOUTHWESTERN DOUGLAS, NORTHWESTERN COWETA AND SOUTHWESTERN
FULTON COUNTIES THROUGH 330 PM EDT...

At 303 PM EDT...a strong thunderstorm was near Abilene, or near
Carrollton...moving east at 25 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects.

Some locations in the path of this storm include
Carrollton, Villa Rica, Temple, Whitesburg, Clem, Byers Crossroads,
Abilene, Treasure Lake, Hannah, Bill Arp, Seaton Lake and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3372 8503 3366 8468 3364 8472 3362 8474
      3363 8475 3360 8479 3355 8483 3352 8482
      3351 8483 3352 8485 3350 8485 3348 8490
      3346 8491 3354 8511
TIME...MOT...LOC 1903Z 289DEG 20KT 3361 8499 

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:25 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 7, 11:25 AM EDT, 3 hours 39 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1125 AM EDT Sat Aug 7 2021

.UPDATE...

Have tweaked the pops...lowering them a bit most areas...until
later this afternoon as an upper trough moves over us. No big
changes otherwise.

41

&&

.PREV DISCUSSION... /Issued 315 AM EDT Sat Aug 7 2021/

SHORT TERM /Today through Sunday/...

Fairly high amplitude upper wave will be pushing across the CWA
today allowing for increased chance pops of showers and
thunderstorms. Thankfully the MLCAPE is marginal near 1500 J/kg and
overall shear params are weak, so not expecting much intensity to
updrafts or greatly organized convection. With deep layer bulk shear
near 25-30 kts and afternoon PWATs mainly in 1.5-1.75 inch range,
there could be some strong storms with hydrometeor aided downdrafts,
some multicell clusters and strong winds, but not expecting much as
far as severe intensity.

With wave traversing east of the area tonight, convective coverage
should diminish and be more suppressed for Sunday under weak upper
ridging. Kept mainly a slight to low end chance pops for some
diurnally driven isolated showers/storms across most of CWA and
orographically induced chance in NE mtns.

Progged temps should be slightly below norms today, then moderate
a tad higher to right around climo for Sunday.

Baker

LONG TERM /Sunday Night through Friday/...

Extended forecast period continues to be shaping up for a run of
Georgia summertime weather. Upper-level pattern is weak and fairly
featureless through the majority of the period as the state remains
on the western periphery of the western Atlantic surface ridge.
Upper trough begins deepening down the east coast toward the end of
next week and into next weekend. Medium-range models also show some
surface troughing down the Appalachians into north Georgia as the
Bermuda high retreats offshore. Isolated to scattered diurnally
driven convection likely to show a bit better coverage and
organization by the end of the week in response. Temperatures remain
seasonably warm through the period.

20

AVIATION...
06Z Update...
While sites near KATL could have FEW/SCT 2500-3000 ft and thicker
alto/cirrus this morning, other sites to east and south could have
IFR/MVFR cigs (even possible LIFR at KMCN) with some reduced MVFR
vsbys. Should improve after 14-16z with cu 3500-4500 by afternoon
and some continued alto cigs. Increasing precip chances with
upper wave today after 15z. Enough of TSRA chance to have prob30
20-24z. Winds calm to light VRB this morning becoming light SW to
W during day and then back to calm or light VRB Saturday night.

//ATL Confidence...06Z Update...
Medium on overall cig coverage this morning and daytime coverage
of precip.
High on all else.

Baker

&&

.AVIATION...
12Z Update...
While sites near KATL could have FEW/SCT 2000-3000 ft and thicker
alto/cirrus this morning, other sites to east and south could
have IFR/MVFR cigs with some reduced MVFR vsbys. Should improve
after 14-16z with cu 3500-4500 by afternoon and some continued
alto cigs. Increasing precip chances with upper wave today after
15z. Enough of TSRA chance to have tempo 20-24z. Winds calm to
light VRB this morning becoming light SW to W during day and then
back to calm or light VRB Saturday night. Chance for some lower
cigs/vsbys Sunday morning mainly at sites other than near KATL but
will monitor if guidance is consistent before including.

//ATL Confidence...12Z Update...
Medium on overall precip coverage today.
Low on Sunday morning cigs/vsbys.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          89  69  90  71 /  40  30  20  10
Atlanta         89  70  90  71 /  40  20  20   5
Blairsville     82  62  84  65 /  50  20  30  10
Cartersville    89  68  90  70 /  40  20  20   5
Columbus        91  72  92  72 /  40  20  20  10
Gainesville     87  68  89  70 /  40  30  20  10
Macon           91  70  92  71 /  40  20  20  10
Rome            90  68  91  70 /  40  20  20   5
Peachtree City  90  69  90  70 /  40  20  20   5
Vidalia         89  73  91  72 /  30  20  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Aug 7, 11:07 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1107 AM EDT Sat Aug 7 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1107 AM EDT Sat Aug 7 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected mainly this
afternoon and evening. The primary hazard from any thunderstorms
will be occasional cloud-to-ground lightning, gusty winds and
brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms will be possible each day Sunday through
Friday, most numerous during the afternoons and evenings. The primary
hazards with any thunderstorm will be heavy rain, gusty winds and
lightning. Although no widespread severe weather is expected at this
time, an isolated severe storm cannot be ruled out with damaging
winds as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 7, 1:52 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Sat Aug 7 2021

GAZ002-011-071815-
Chattooga GA-Walker GA-
152 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WALKER
AND NORTHWESTERN CHATTOOGA COUNTIES THROUGH 215 PM EDT...

At 151 PM EDT...a strong thunderstorm was over Cloudland, or 8 miles
northwest of Summerville...moving southeast at 10 mph.

HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Trion, Menlo and Cloudland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3465 8543 3453 8532 3443 8549 3453 8552
      3460 8553
TIME...MOT...LOC 1751Z 327DEG 8KT 3455 8547

MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPH
Special weather statement, Aug 7, 2:11 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
211 PM EDT Sat Aug 7 2021

GAZ004-005-071845-
Whitfield GA-Murray GA-
211 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MURRAY,
SOUTHEASTERN WHITFIELD, EASTERN WALKER AND NORTHWESTERN GORDON
COUNTIES THROUGH 245 PM EDT...

At 211 PM EDT...a strong thunderstorm was over Dalton...moving
southeast at 10 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Dalton, Chatsworth, Mill Creek, Tilton and North Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3477 8478 3467 8484 3464 8490 3463 8491
      3463 8493 3462 8492 3461 8493 3462 8495
      3470 8505 3472 8505 3472 8506 3482 8495
TIME...MOT...LOC 1811Z 305DEG 10KT 3474 8496

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 7, 2:27 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Sat Aug 7 2021

GAZ033-044-045-071900-
North Fulton GA-DeKalb GA-South Fulton GA-
227 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL DEKALB,
SOUTHEASTERN COBB AND CENTRAL FULTON COUNTIES THROUGH 300 PM EDT...

At 227 PM EDT...a strong thunderstorm was over Bankhead, or near
Atlanta...moving east at 15 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, East Point, Chamblee, Hapeville,
North Decatur, North Atlanta, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Druid Hills, Candler-Mcafee, Sweet Auburn, Piedmont
Park, Cascade Heights, Lakewood Park, Brookhaven, East Lake and
Little Five Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3376 8456 3383 8447 3383 8446 3385 8446
      3387 8445 3388 8444 3389 8444 3388 8425
      3365 8432 3365 8437 3372 8457
TIME...MOT...LOC 1827Z 284DEG 12KT 3380 8446

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 7, 2:48 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Sat Aug 7 2021

GAZ005-007-071915-
Gilmer GA-Murray GA-
248 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF GILMER, SOUTHEASTERN
MURRAY, NORTHWESTERN DAWSON, NORTHEASTERN PICKENS AND SOUTHERN FANNIN
COUNTIES THROUGH 315 PM EDT...

At 247 PM EDT...a strong thunderstorm was over Fort Mountain State
Park, or near Chatsworth...moving east at 30 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Tails Creek, Ramhurst,
Pisgah, Cherry Log, Mountaintown, Fort Mountain State Park, Roy and
Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3482 8433 3481 8433 3481 8432 3480 8430
      3473 8426 3472 8426 3472 8425 3457 8429
      3458 8431 3458 8433 3456 8435 3465 8478
      3484 8475
TIME...MOT...LOC 1847Z 282DEG 25KT 3474 8467

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 7, 2:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Sat Aug 7 2021

GAZ011-019-071915-
Chattooga GA-Floyd GA-
251 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL FLOYD,
SOUTHWESTERN GORDON AND SOUTHWESTERN CHATTOOGA COUNTIES THROUGH 315
PM EDT...

At 250 PM EDT...a strong thunderstorm was over Lyerly, or 8 miles
southwest of Summerville...moving southeast at 15 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Rome, Summerville, Lyerly, Coosa, Berryton, Chattoogaville, Tidings,
Armuchee, James H. Floyd State Park and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3448 8542 3440 8507 3413 8527 3427 8546
      3440 8549
TIME...MOT...LOC 1850Z 302DEG 15KT 3437 8541

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 7, 3:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT Sat Aug 7 2021

GAZ042-043-071930-
Douglas GA-Carroll GA-
304 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CARROLL, SOUTHWESTERN DOUGLAS, NORTHWESTERN COWETA AND SOUTHWESTERN
FULTON COUNTIES THROUGH 330 PM EDT...

At 303 PM EDT...a strong thunderstorm was near Abilene, or near
Carrollton...moving east at 25 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Carrollton, Villa Rica, Temple, Whitesburg, Clem, Byers Crossroads,
Abilene, Treasure Lake, Hannah, Bill Arp, Seaton Lake and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3372 8503 3366 8468 3364 8472 3362 8474
      3363 8475 3360 8479 3355 8483 3352 8482
      3351 8483 3352 8485 3350 8485 3348 8490
      3346 8491 3354 8511
TIME...MOT...LOC 1903Z 289DEG 20KT 3361 8499

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:15 PM EDTSpecial Weather StatementFFCFannin30 min
Aug 7, 12:58 PM EDTSpecial Weather StatementFFCLumpkin32 min
Aug 7, 1:52 PM EDTSpecial Weather StatementFFCChattooga23 min
Aug 7, 2:11 PM EDTSpecial Weather StatementFFCWhitfield34 min
Aug 7, 2:27 PM EDTSpecial Weather StatementFFCFulton33 min
Aug 7, 2:48 PM EDTSpecial Weather StatementFFCGilmer, Murray27 min
Aug 7, 2:51 PM EDTSpecial Weather StatementFFCFloyd24 min
Aug 7, 3:18 PM EDTSpecial Weather StatementFFCGilmer27 min
Aug 7, 3:19 PM EDTSpecial Weather StatementFFCFloyd26 min
Aug 7, 3:27 PM EDTSpecial Weather StatementFFCFannin33 min
Aug 7, 3:28 PM EDTSpecial Weather StatementFFCUnion32 min
Aug 7, 3:39 PM EDTSpecial Weather StatementFFCDawson36 min
Aug 7, 3:40 PM EDTSpecial Weather StatementFFCTowns35 min
Aug 7, 3:41 PM EDTSpecial Weather StatementFFCHeard34 min
Aug 7, 3:51 PM EDTSpecial Weather StatementFFCPaulding24 min
Aug 7, 4:18 PM EDTSpecial Weather StatementFFCPaulding27 min
Aug 7, 4:41 PM EDTSpecial Weather StatementFFCForsyth34 min
Aug 7, 4:45 PM EDTSpecial Weather StatementFFCHenry30 min
Aug 7, 4:53 PM EDTSpecial Weather StatementFFCCobb37 min
Aug 7, 4:57 PM EDTSpecial Weather StatementFFCPike33 min
Aug 7, 5:12 PM EDTSpecial Weather StatementFFCOconee33 min
Aug 7, 5:20 PM EDTSpecial Weather StatementFFCDeKalb25 min
Aug 7, 5:22 PM EDTSpecial Weather StatementFFCGwinnett23 min
Aug 7, 6:01 PM EDTSpecial Weather StatementFFCGwinnett29 min
Aug 7, 6:28 PM EDTSpecial Weather StatementFFCHarris32 min
Aug 7, 6:36 PM EDTSpecial Weather StatementFFCMonroe24 min
Aug 7, 7:04 PM EDTSpecial Weather StatementFFCMonroe26 min
Aug 7, 7:05 PM EDTSpecial Weather StatementFFCHancock25 min
Aug 7, 7:09 PM EDTSpecial Weather StatementFFCCrawford36 min
Aug 7, 7:34 PM EDTSpecial Weather StatementFFCWarren26 min
Aug 7, 7:58 PM EDTSpecial Weather StatementFFCGlascock32 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.